Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching to Reyataz from Kaletra "Miraculous" for Triglycerides
Dec 19, 2006

Although this is just anecdotal data, my triglycerides have dropped dramatically in less than 2 weeks after switching from Kaletra to Reyataz.

I had written in a couple of weeks ago about my triglycerides shooting up from 200 to over 900 in a matter of weeks after going on Kaletra. Based on your great suggestions, I first tried fish oil, but with minimal effect. I also considered fibrates (Tricor, Lopid). And I considered switching PIs from Kaletra to Reyataz, which you noted as having a reputation for being more lipid-neutral than Kaletra.

I chose the "switching to Reyataz" option because I didn't want to take yet another drug (fibrates) to counter-act the side effects of Kaletra.

I've been on Reyataz for less than 2 weeks and my lipids were checked yesterday. My triglycerides have plunged from over 900 to 177! My total cholesterol dropped form 194 to 134.

Thanks for pointing out the "switching treatment" option. I hope my experience might be helpful to others who may be battling the triglyceride effects of Kaletra and can consider Reytataz as an alternative.

Response from Dr. Conway

Thanks for the nice story of how this has been so successful for you. I would want to emphasize a few points here. First, it may be an excellent strategy to change a single drug in a regimen to simplify treatment or to address a specific toxicity. This is true as long as the viral load is undetectable. Otherwise, this approach may lead to the development of resistance to the now drug being introduced and may limit future therapeutic options. As for the triglycerides themselves, about 15% of people on Kaletra get significant elevations that resolve as soon as the drug is discontinued or replaced. As Reyataz is an agent that is not associated with this problem, it was an excellent choice for you.

Keep up the good work!!!



Previous
Sustiva Side Effects Anytime?
Next
Increased VL

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement